Thunderstorm Wind, Hardin
- When
- August 28, 1:15 PM EST to 1:17 PM EST
- Where
- Hardin County, 4 mi S of Sonora
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 37.462, -85.900
A barn was destroyed.
An approaching cold front set off an isolated thunderstorm in Hardin County. Thunderstorm winds blew a barn down in the Upton area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An approaching cold front set off an isolated thunderstorm in Hardin County. Thunderstorm winds blew a barn down in the Upton area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 28, 12:15 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT TUE AUG 28 2007 .AVIATION (18Z TAFS)... MOISTURE ACROSS THE GULF COAST STATES HAS BEGUN TO SLOWLY FILTER NORTH INTO SOUTHERN KENTUCKY THIS AFTERNOON. AN ISOLATED SHOWER OR THUNDERSTORMS IS NOT OUT OF THE QUESTION EAST OF BWG BUT NO PRECIPITATION IS EXPECTED AT THE TAF SITES THROUGH THE FORECAST PERIOD. WITH THE HIGHER MOISTURE I WILL MENTION SOME MVFR VSBYS AFTER 09Z AT BWG WITH VFR CONDITIONS EXPECTED AT THE REST OF THE AREA. --JA && .LATE MORNING UPDATE... THE CURRENT FORECAST IS IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS PLANNED. WE WILL UP TEMPERATURES ACROSS THE SOUTH WITH READINGS THERE ALREADY IN THE MID 80S... 98 AND 99 LOOKS GOOD EVEN WITH A LITTLE MOISTURE STREAMING NORTH INTO THE AREA. WE WILL KEEP THAT AREA DRY AS WELL BUT A FEW THUNDERSTORMS MAY APPROACH THE KENTUCKY BORDER FROM TENNESSEE LATE IN THE DAY. --JA .PREVIOUS DISCUSSION (ISSUED AT 252 AM EDT TUE)... SHORT TERM (TODAY AND TONIGHT)... RELATIVELY QUIET WEATHER PATTERN FOR THE TODAY AND TONIGHT PERIOD THOUGH THE AREA SHOULD SEE A WARMER AND SLIGHTLY MORE UNSTABLE AIR MASS THIS AFTERNOON. NAM MODEL CONTINUES TO TREND MOISTURE IN EARLY THIS MORNING BUT KEEPS ANY FORCING WELL TO THE SOUTH OF THE AREA THROUGH THIS AFTERNOON AND ALSO LEAVES BEST INSTABILITY AXIS THROUGH NORTHERN TENNESSEE DURING THE AFTERNOON AND EVENING AS WELL. THIS FURTHER SOUTH AND SLOW PROGRESSION OF WAVE ENERGY AND INSTABILITY CONTINUES TO BE MORE IN LINE WITH WHAT THE GFS MODEL IS INDICATING. THIS WOULD MEAN THAT THOUGH SOME AFTERNOON CU WILL DEVELOP AGAIN AND THAT THE BEST CHANCE FOR PRECIP REMAINS SOUTH OF THE CWA...SO WILL KEEP POP MENTION OUT OF THE FORECAST FOR THE SHORT TERM. TEMPERATURES TODAY WARM UP NICELY WITH ABUNDANT SUNSHINE AND THERMAL RIDGE BUILDING OVER THE STATE. MODELS INDICATING THAT HIGHS SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY AND HAVE CONTINUES THAT TREND FROM PREVIOUS FORECAST. MACZKO LONG TERM (WEDNESDAY THROUGH LABOR DAY)... WEDNESDAY THROUGH THURSDAY... A FAST ZONAL FLOW WEDNESDAY ALONG THE US/CANADIAN BORDER WILL BECOME SLIGHTLY MORE AMPLIFIED BY LATE THURSDAY AS A DISTURBANCE CARVES A TROUGH ACROSS THE GREAT LAKES REGION. STRONG RIDGING...INITIALLY ACROSS THE SOUTHERN PLAINS...WILL RETROGRADE WESTWARD AS A RIDGE AMPLIFIES ACROSS THE CENTRAL ROCKIES. HIGH PRESSURE BUILDING ACROSS THE UPPER MIDWEST BEHIND THIS PROGRESSIVE TROUGH ACROSS THE GREAT LAKES WILL BRING IN SLIGHTLY COOLER AIR TO THE LOWER OHIO VALLEY BY EARLY FRIDAY. IN CONTRAST TO MUCH OF THE SUMMER...WHEN THE SOUTHEASTERN STATES HAVE BEEN IN A DROUGHT...AMPLE MOISTURE AND AFTERNOON CONVECTION IS EXPECTED NOT ONLY TODAY BUT ALSO WEDNESDAY AS FAR NORTH AS TENNESSEE. THE NAM ATTEMPTS TO BRING SOME PRECIPITABLE WATER VALUES AS HIGH AS 2 INCHES INTO SOUTHERN KENTUCKY WEDNESDAY AFTERNOON. THIS IS MORE AGGRESSIVE THAN THE PREFERRED GFS. THE NAM HAS A HISTORY THIS SEASON OF OVERDOING SURFACE DEWPOINTS AND PRECIPITABLE WATER...BUT CANNOT COMPLETELY DISCOUNT ENOUGH MOISTURE ACROSS OUR SOUTH FOR ISOLATED AFTERNOON CONVECTION. MAY INTRODUCE 20 POPS ACROSS THE SOUTH WEDNESDAY AFTERNOON. WEDNESDAY WILL BE QUITE HOT...PROBABLY THE HOTTEST DAY OF THE WEEK. THE WARMEST HIGHS WILL FALL ACROSS OUR NORTHERN COUNTIES DUE TO MORE SUN AND A DRIER AIRMASS. A COLD FRONT WILL APPROACH SOUTHERN INDIANA BY THURSDAY AFTERNOON. THE RECENT TREND IN THE MODELS HAVE BEEN TO SLOW THE FRONT DUE TO THE MORE SHALLOW NATURE OF THE TROUGH EXITING THE GREAT LAKES. DYNAMICS-WISE THIS FRONT DOESNT HAVE MUCH TO WORK WITH. DO NOT EXPECT MUCH SURFACE CONVERGENCE ALONG THE BOUNDARY...NOR MUCH POOLING OF MOISTURE...WHICH I FEEL WILL STILL BE RELEGATED TO THE NORTHERN GULF STATES. WILL CONTINUE ONGOING FORECAST OF 30 POPS THURSDAY AND THURSDAY NIGHT. THE OHIO VALLEY WILL HAVE LIGHT WINDS BOTH WEDNESDAY AND THURSDAY...WITH NEARLY CALM WINDS AT NIGHT. JSD && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT TUE AUG 28 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT (1030 AM CDT) TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY WEDNESDAY AFTERNOON. A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY NIGHT AND THURSDAY AS MOISTURE RETURNS AHEAD OF A COLD FRONT. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JSD/JA
The Louisville radar (KLVX), 57 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
A barn was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49098.